Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

January 25, 2014Hunterdon County, Sussex County, Warren County, New Jersey; 7 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jan 25, 2014, 10:54 PM EST for Hunterdon County, Sussex County, Warren County, New Jersey; 7 counties in Pennsylvania. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2014, 10:54 PM EST (03:54 UTC)
Expired
Jan 25, 2014, 11:45 PM EST
In force
51 min
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 121 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS81 KPHI 260354
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1054 PM EST SAT JAN 25 2014

NJZ001-007>009-PAZ054-055-060>062-102>106-260445-
BERKS PA-CARBON PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-
WESTERN MONTGOMERY PA-
1054 PM EST SAT JAN 25 2014

...A SNOW SQUALL WILL AFFECT BERKS...CARBON...EAST CENTRAL CHESTER...
HUNTERDON...LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON...SUSSEX...
WARREN...WESTERN BUCKS AND WESTERN MORRIS COUNTIES...

AT 1048 PM EST...A SNOW SQUALL WAS LOCATED FROM QUICKTOWN TO 
BERNVILLE...MOVING EAST AT 40 MPH. 

WIND GUSTS OF UP TO 35 MPH ARE POSSIBLE AS THESE SNOW SQUALLS MOVE 
THROUGH. THE SNOW WILL RAPIDLY DROP VISIBILITIES TO LESS THAN HALF A 
MILE AND COULD PUT DOWN A QUICK HALF INCH OF SNOW.

THIS SNOW SQUALL WILL BE NEAR GILBERT AROUND 1100 PM...STROUDSBURG
AROUND 1115 PM...TRUMBAUERSVILLE AROUND 1130 PM AND BEDMINSTER AROUND
1145 PM.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS 
POTENTIALLY DANGEROUS SNOW SQUALL. MOTORISTS ARE ADVISED TO BE ON 
THE ALERT FOR RAPIDLY CHANGING DRIVING CONDITIONS. THESE SNOW 
SQUALLS WILL AFFECT INTERSTATES 80 AND 78.

LAT...LON 4121 7437 3998 7528 4006 7536 4002 7541
      4006 7555 4012 7546 4024 7560 4015 7585
      4044 7636 4052 7629 4058 7603 4074 7577
      4089 7597 4101 7574 4110 7576 4123 7554
      4126 7513 4116 7515 4109 7502 4136 7469

$$

FORECASTER:
JOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 25, 9:23 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Jan 25, 9:23 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
923 PM EST SAT JAN 25 2014

.SYNOPSIS...
THE MAIN STORY REMAINS THE VERY COLD AIR THAT IS ENTRENCHED OVER THE
REGION THROUGH THURSDAY. STRONG LOW PRESSURE IN SOUTHEAST CANADA TRAILS
A STRONG COLD FRONT INTO WESTERN PENNSYLVANIA WHICH WILL RIP THROUGH
OUR AREA LATE THIS EVENING. ANOTHER STRONG LOW MOVES FROM THE UPPER
GREAT LAKES SUNDAY TO MAINE MONDAY...WHIPPING ANOTHER ARCTIC FRONT
THROUGH THE MID ATLANTIC STATES MONDAY MORNING. THEREAFTER STRONG
ARCTIC HIGH PRESSURE IN SASKATCHEWAN CANADA ON MONDAY WILL SETTLE
INTO THE SOUTHEASTERN UNITED STATES LATE THIS COMING WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE WINTER WEATHER ADVISORY FOR THE POCONOS HAS BEEN CANCELLED AS
THE SQUALLS BACK TO OUR WEST WON'T ARRIVE UNTIL AFTER
10PM...ACROSS THE NORTH. THE SLOWING DOWN OF THE ARCTIC FRONT MADE FOR A
LARGER BREAK IN THE TWO EVENTS THIS EVENING...THE WIDESPREAD SNOW
BASICALLY ENDED AROUND 4-5PM. THAT BEING SAID FELT THAT ANY
IMPACTS BROUGHT ON BY THE SQUALLS, IF THEY HOLD TOGETHER LONG
ENOUGH TO IMPACT OR REGION, WOULD BE HANDLED BY SPECIAL WEATHER
STATEMENTS GIVEN THE BRIEF NATURE OF THE ACTIVITY.

CURRENTLY THE MOST IMPRESSIVE SQUALL IS LOCATED ACROSS ADAMS AND
YORK COUNTIES IN PENNSYLVANIA. THIS LINE IS PUSHING TOWARDS THE
EAST-SOUTHEAST AT A DECENT CLIP AND COULD DROP UPWARDS OF AN INCH
IN A QUICK TIME PERIOD...CAUSING VERY SLICK CONDITIONS AND
POSSIBLE WHITEOUT CONDITIONS WITH WINDS GUSTING TO AROUND 40MPH.

THE SOUTHERLY WINDS WILL SHIFT TO THE WEST AND NORTHWEST TONIGHT
BEHIND THE ARCTIC FRONT...BEHIND THE EASTWARD MARCHING SQUALLS.
THE WINDS SHOULD BE LESS FOR AWHILE FOR MANY AREAS THIS EVENING,
BUT THERE MAY BE A SURGE IN THE WINDS FOR A TIME OVERNIGHT AS MUCH
COLDER AIR ADVECTS IN AND PRESSURE RISES OCCUR. THIS WILL RESULT
IN WIND CHILL VALUES ONCE AGAIN DROPPING TO RATHER COLD LEVELS.
OVERALL THOUGH, OUTSIDE OF THE HIGHEST TERRAIN IN THE POCONOS THE
VALUES ARE NOT ANTICIPATED TO REACH ADVISORY CRITERIA.

AS FOR LOW TEMPERATURES, A BLEND OF THE NAM/GFS MOS WAS USED THEN
SOME LOCALES WERE ADJUSTED DOWN DUE TO SOME WIND DROPPING OFF FOR
AWHILE AND SNOW COVER. THE HOURLY GRIDS WERE ADJUSTED BASED ON THE
LATEST OBS AND THEN THE LAMP/LAV GUIDANCE WAS BLENDED IN TO HELP
ASSIST WITH TRENDS, ESPECIALLY INTO THIS EVENING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SHARP UPPER-LEVEL TROUGH WILL BE LIFTING OUT WITH THE FLOW
BACKING TO THE WEST AND EVEN SOUTHWEST. THIS IS IN RESPONSE TO
ANOTHER SHORT WAVE/CLIPPER DIVING ACROSS THE GREAT LAKES REGION.
MEANWHILE, HIGH PRESSURE AT THE SURFACE WILL SLIDE TO OUR SOUTH
ALLOWING THE WINDS TO DIMINISH SOME ESPECIALLY IN THE AFTERNOON. A
PIECE OF ARCTIC AIR ONCE AGAIN MOVES ACROSS OUR AREA DURING THIS
TIME, RESULTING IN SUB-FREEZING TEMPERATURES. THERE WILL BE ENOUGH
WIND TO RESULT IN RATHER COLD WIND CHILLS ESPECIALLY IN THE
MORNING, HOWEVER OVERALL NO ADVISORY IS EXPECTED ATTM.

AS OUR NEXT CLIPPER SYSTEM MOVES ACROSS THE GREAT LAKES REGION, THE
WAA WILL ONCE AGAIN STRENGTHEN FROM THE WEST. THIS IN COMBINATION
WITH THE FLOW BACKING TO THE SOUTHWEST DURING THE AFTERNOON, WILL
ALLOW CLOUDS TO BE ON THE INCREASE ESPECIALLY THE NORTHERN HALF OF
THE CWA. MUCH OF THE AREA MAY START WITH LOTS OF SUNSHINE, BUT THEN
INCREASING CLOUDS ARE THEN EXPECTED FOR MUCH OF THE AREA. THE BULK
OF THE LIFT IS KEPT ACROSS THE GREAT LAKES REGION, THEREFORE NO
PRECIPITATION IS EXPECTED ALTHOUGH SOME SNOW SHOWERS IN THE POCONOS
CANNOT BE RULED OUT MAINLY LATE IN THE DAY.

HIGH TEMPERATURES WERE A NAM/GFS MOS BLEND, THEN LEANED TOWARD THE
COLDER 2 METER TEMPERATURES GIVEN THE 850 MB TEMPERATURES FORECAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE STRONG (-2SD) POLAR VORTEX (500MB) OVERALL CENTERED NEAR HUDSON
BAY WILL WOBBLE AROUND AS MULTIPLE SPOKES CIRCULATE AROUND IT THIS
WEEK. PLUS 1 TO PLUS 2 SD RIDGES ARE ANCHORED OVER NORTHWEST CANADA
AND THE CENTRAL ATLC. OF INTEREST IS THE WESTWARD EXTENSION OF THAT
WARM CENTRAL ATLANTIC RIDGE TO THE GULF OF MEXICO NEXT WEEKEND.
THAT WOULD SET UP A STRONG WARM FRONT BETWEEN THE ARCTIC AIR IN
NORTHERN UNITED STATES AND A WARMING AIRMASS IN THE SOUTHERN
UNITED STATES...AND RESULT IN PRECIPITATION CHANCES NEXT WEEKEND.

TEMPERATURES: RECORD COLD IS ANTICIPATED WEDNESDAY MORNING IN PARTS
OF OUR AREA WITH DAYTIME HIGHS ON BOTH TUESDAY AND WEDNESDAY GENERALLY
20 TO 25 DEGREES BELOW NORMAL! THERE SHOULD BE CONSIDERABLE EASING
OF THE INTENSE COLD FRIDAY AND SATURDAY AS A PRECIPITATION MAKER
GETS ORGANIZED TO OUR SOUTHWEST.

THE BASIS OF THIS LONG TERM SEGMENT OUR FORECAST DISCUSSION IS A
50 50 BLEND OF THE 12Z/25 NAM/GFS MOS GUIDANCE SUNDAY NIGHT-MONDAY
NIGHT AND THEN USED THE 12Z/25 GFS MEX GUIDANCE FOR TUESDAY.

THEREAFTER THE 1522Z/25 WPC GUIDANCE WAS THE FORECAST BASIS
TUESDAY NIGHT-SATURDAY.

I DID BLEND THE WPC GUIDANCE COLDER TUE NIGHT AND WEDNESDAY USING
THE 12Z/25 MEX. ADDITIONALLY... THE WPC DAY 7 POPS WERE BLENDED
SLIGHTLY HIGHER IN RESPONSE TO THE 12Z/25 GEFS AND OPERATIONAL GFS MEX
POPS.

THE DAILIES...

SUNDAY NIGHT...STRONG WARM AIR ADVECTION (WAA) BUT THIS TIME MILDER
THAN THAT OF THIS MORNING AND SO NOT AS MUCH WIND TRANSFER. THIS
WAA MAY YIELD A PERIOD OF LIGHT SNOW OR FLURRIES FROM EAST CENTRAL
PA INTO NORTHERN NEW JERSEY...ESPECIALLY EARLY AT NIGHT BUT NOT A
BIG DEAL.

MONDAY...AN ARCTIC COLD FRONTAL PASSAGE DURING THE MORNING MAY BE
ACCOMPANIED BY A RAIN SHOWER SOUTH AND SNOW SHOWER NORTH. GUSTY WEST
TO NORTHWEST WINDS TO 35 MPH DEVELOP DURING THE AFTN AS TEMPERATURES
PLUMMET FROM HIGHS REACHED BETWEEN 15Z AND 18Z. OF NOTE THE GFS
AND GEFS ARE MUCH FASTER THAN THE ECMWF. CONFIDENCE REGARDING
HIGH TEMPERATURES IS BELOW AVG.. ITS ALL IN THE TIMING. THE 18Z
NAM IS BACKING OFF THE WARMER 12Z CYCLE FOR MONDAY AND THE NUMBER
I'VE POSTED WILL HAVE TO SUFFICE FOR NOW. I COULD SEE THE MAX
TEMPS 3F EITHER SIDE OF THAT WHICH IS DETERMINISTICALLY POSTED.

TUESDAY AND WEDNESDAY...THE PLAN IS FOR NEAR RECORD COLD AND DRY
WEATHER WITH GUSTY W TO NW WINDS.  WIND CHILL ADVY POTENTIAL EACH
MORNING...MAINLY THE POCONOS BUT POTENTIALLY MORE EXPANSIVE WEDNESDAY
MORNING THROUGH NORTHERN NJ AND EAST CENTRAL PA. THE SREF IS
INTERESTING TRYING TO SPREAD A VERY LOW POP FOR SNOW INTO THE
SOUTHEAST PART OF OUR AREA TUESDAY AFTERNOON AND NIGHT. THAT SOLN
FOR NOW IS CONSIDERED A VERY LOW CHANCE AND NOT ACCOUNTED FOR IN
THE 330 PM FORECAST.

DAYTIME MAX TEMPS BOTH TUESDAY AND WEDNESDAY PROBABLY 20 TO 25
DEGREES BELOW NORMAL!

THURSDAY...HIGH PRESSURE RIDGES OVERHEAD WITH PROBABLY LESS WIND
BUT BETTER POTENTIAL FOR STRONG RADIATIONAL COOLING DURING THE
MORNING (PROVIDED WARM AIR ADVECTION CLOUDS DELAY TIL MIDDAY) AND
THEN MAYBE WE BEGIN A CLIMB OUT OF THE DEEP FREEZE IN THE AFTN.

FRIDAY...LOTS OF UNCERTAINTY...MIGHT HAVE ANOTHER REINFORCING
SURGE OF COLDER AIR. JUST NOT SURE.

SATURDAY...MAYBE NEAR NORMAL TEMPERATURES WITH CONSIDERABLE CLOUD
COVER AND RISK OF PRECIPITATION AS A WARM FRONT BECOMES ACTIVE TO
OUR SOUTHWEST.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...AS AN ARCTIC FRONT MOVES THROUGH DURING THE NIGHT THERE
COULD BE SOME SNOW SHOWERS OR LOCALLY BRIEF SNOW SQUALLS
ESPECIALLY OVER EASTERN PENNSYLVANIA. OTHERWISE, GENERALLY
VFR. SOUTHWEST WINDS SHIFTING TO THE WEST-NORTHWEST AT 10-15
KNOTS. THERE SHOULD BE A LULL IN THE WINDS FOR A TIME THIS
EVENING, THEN PERHAPS TURNING MORE GUSTY FOR AWHILE OVERNIGHT AS
THE ARCTIC FRONT MOVES THROUGH.

SUNDAY...OVERALL VFR WITH INCREASING CLOUDS. WEST-NORTHWEST WINDS
10-15 KNOTS, GENERALLY BECOMING SOUTHWEST IN THE AFTERNOON.

OUTLOOK...
SUNDAY NIGHT...MAY SEE BRIEF MVFR CONDITIONS DUE TO POSSIBLE SNOW
SHOWERS FOR LOCATIONS NEAR AND NORTH OF KTTN KABE KRDG. OTRW VFR.
WINDS SW. LLWS POTENTIAL LATE.

MONDAY...BRIEF MVFR COND POSSIBLE IN A SNOW SHOWER KPHL NORTHWARD
AND IN A RAIN SHOWER SE OF KPHL...OTRW PREDOMINANTLY VFR. GUSTY
WEST TO NORTHWEST WINDS OF 25 TO 30 KT MONDAY AFTERNOON.

TUESDAY...VFR WITH GUSTY WEST TO NORTHWEST WINDS TO 20 TO 25 KT
DURING THE DAY.

WEDNESDAY...VFR WITH A GUSTY WEST TO NORTHWEST WIND 20 KT.

THURSDAY...MAINLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
THE SOUTHWESTERLY FLOW SURGE THAT OCCURRED EARLIER WITH THE PRESENCE
OF A LOW-LEVEL JET HAS GENERALLY SHIFTED EAST OF OUR AREA, AND
THEREFORE THE WINDS HAVE COME DOWN. THIS SHOULD BE THE CASE FOR
AWHILE, BUT THEN ANOTHER SURGE LOOKS TO OCCUR OVERNIGHT WITH STRONG
CAA ARRIVING IN THE WAKE OF AN ARCTIC FRONT. THEREFORE, THE GALE
WARNING REMAINS IN EFFECT FOR ALL OUR WATERS THROUGH TONIGHT. FOR
SUNDAY, THE FLOW IS EXPECTED TO BE WESTERLY FOR AWHILE BUT THEN WILL
TEND TO SHIFT TO THE SOUTHWEST AND WEAKEN. WE SHOULD NEED A SMALL
CRAFT ADVISORY FOR A TIME ESPECIALLY FOR SEAS ON THE OCEAN, BUT
GIVEN THE ONGOING GALE WARNING WE WILL NOT ISSUE ONE ATTM. SEAS WERE
INCREASED A BIT BASED ON THE AVAILABLE BUOY REPORTS.

FREEZING SPRAY WILL OCCUR ESPECIALLY LATER TONIGHT INTO SUNDAY
MORNING AS WINDS INCREASE SOME AND TEMPERATURES DROP. THE BULK OF IT
IS LOOKING LIKE LIGHT, AND THEREFORE WE HELD OFF ON AN ADVISORY FOR
NOW.

OUTLOOK...
SUNDAY NIGHT...SCA CONDITIONS MAY INCREASE TO MARGINAL GALE FORCE SW
WIND GUSTS BUT NOT NEARLY AS FIERCE AS THOSE OF THIS SATURDAY MORNING.

MONDAY...SCA TO NEAR GALE CONDITIONS CONTINUE...ESPECIALLY BEHIND A
COLD FRONT LATE IN THE DAY MONDAY WITH MORNING SW WINDS SHIFTING TO
NW GUST 35 KT IN THE AFTN/EVENING. FREEZING SPRAY REDEVELOPS LATE
MONDAY NIGHT.

TUESDAY AND WEDNESDAY...SCA CONDITIONS AND LIGHT TO MODERATE
FREEZING SPRAY EXPECTED.

THURSDAY...WINDS AND SEAS SUBSIDING.

WE MAY EVENTUALLY NEED TO POST A FREEZING SPRAY ADVISORY FOR
PORTIONS OF THE WATERS FOR THE PERIOD 06Z TUESDAY THROUGH 17Z
WEDNESDAY...ESPECIALLY DELAWARE BAY.

&&

.HYDROLOGY...
AN ICE JAM CONTINUES ON THE DELAWARE NEAR TRENTON AROUND THE SAME
LOCATION THAT SAW AN ICE JAM JANUARY 8TH. THE RIVER STAGE HAS
BEEN FLUCTUATING AROUND 15.5 FT AND WILL CONTINUE TO DO SO AS WE
CONTINUE TO EXPERIENCE BELOW NORMAL TEMPERATURES.

SINCE WE ARE FORECASTING TEMPERATURES TO REMAIN NEAR OR BELOW
FREEZING AT TRENTON AND POINTS NORTHWARD THROUGH NEXT FRIDAY MORNING,
THE RIVER ICE WILL THICKEN AND PROBABLY INCREASE THE WATER BACKING
UP BEHIND ANY JAMS. EXACTLY HOW ANY ICE JAMS BEHAVE ALONG WITH
POSSIBLE BACKWATER FLOODING AND EVENTUAL ICE JAM RELEASE... IS
UNCERTAIN. HOWEVER, THERE IS LITTLE DOUBT THAT ICE WILL BECOME
MUCH THICKER AND WIDESPREAD ON ALL AREA STREAMS AND RIVERS THAT
ARE STILL SHOWING WATER FLOWS. THERE WILL BE MUCH MORE ICE THAN
WHAT HAD DEVELOPED IN EARLY JANUARY.

WE WILL CONTINUE TO MONITOR THE TRENTON DELAWARE RIVER FORECAST POINT
ICE JAM AND ISSUE APPROPRIATE PRODUCTS SHOULD A RISE OCCUR AND
CAUSE FLOODING CONCERNS IN AND AROUND THE RIVER AREAS.

A FEW OTHER GAGES ARE STARTING TO HAVE IMPACTS FROM THE ICE IN THE
WATER. THE ICE MAY CAUSE A FALSE FLOOD READING TO OCCUR SO PLEASE
CONTINUE TO MONITOR YOUR NEARBY STREAMS AND RIVERS AND NOTIFY THE
APPROPRIATE PERSONNEL IF YOU SHOULD SEE ANY FLOODING AND/OR AN ICE
JAM OCCURRING.

OTHER ICE JAMS ARE ANTICIPATED TO FORM THROUGH THE FIRST WEEK OF
FEBRUARY.

&&

.TIDES/COASTAL FLOODING...
FLUCTUATING STRONG SOUTHWEST TO NORTHWEST WINDS THROUGH MONDAY EVENING
WILL PERMIT TIDAL WATER LEVELS TO LOWER. THIS MAY RESULT IN BRIEF PERIODS
OF LOW WATER ISSUES ALONG THE ATLANTIC COASTS, ALONG DELAWARE BAY
AND ON THE TIDAL DELAWARE RIVER FROM TONIGHT INTO MONDAY NIGHT.
THE GUIDANCE IS SUGGESTING MARGINAL BLOW OUT TIDES ARE POSSIBLE
AROUND THE TIMES OF LOW TIDE MAINLY MONDAY.

&&

.CLIMATE...
SEASONALLY..KILG AND KPHL ARE NOW RANKED TOP 25 SNOWFALL THROUGH AT
LEAST 120 YEARS OF RECORD KEEPING.

KPHL FOR JANUARY IS NOW TOP 5 ALL TIME SNOWFALL DATING BACK TO
1872.

KPHL JAN SNOWFALL RANKING AS OF 7AM THIS SATURDAY MORNING.
1 33.9 1996
2 28.9 1918
3 25.2 2011
4 23.4 1978
5 22.5 2014
6 21.5 1935
7 20.0 1893
8 19.7 1961
9 16.1  1912
10 16.0 1966

THE RANKINGS BOTH SEASONALLY AND MONTHLY ARE LIKELY TO INCREASE AS THE
LAGGED ENSEMBLE CFSV2 FOR THE PAST 10 DAYS (SINCE THE 13TH) HAS
BEEN CONSISTENTLY SHOWING LITTLE CHANGE IN THE PATTERN FOR THE NEXT
3 TO 4 WEEKS (THROUGH THIS SATURDAY MORNINGS ISSUANCE). THIS PERSISTENCE
IN THE PATTERN SHOULD LAST INTO MID FEBRUARY. THERE IS SOME INDICATION
OF A BRIEF RELAXATION OF THE INTENSE COLD THE FIRST WEEK OF
FEBRUARY AND THEN AGAIN SOMETIME AFTER VALENTINES DAY.

SO ITS A PREDOMINANTLY SIGNIFICANTLY COLDER THAN NORMAL PATTERN AND
POSSIBLE SNOW EVENTS. SOME OF THIS CFSV2 GUIDANCE HAS BEEN CONSISTENTLY
SHOWING AN ABOVE NORMAL PCPN PATTERN THE FIRST HALF OF FEBRUARY AS
A STRONG WARM FRONTAL BOUNDARY BETWEEN GREAT LAKES COLD AND POTENTIAL
SOUTHEAST USA WARMTH EVOLVES.

THE PERSISTENTLY COLD PATTERN (VARIABILITY DOES ALLOW FOR A DAY OR
2 PER WEEK OF NEAR NORMAL TEMPS) ASSURES WELL BELOW NORMAL MONTHLY
AVG TEMPS HERE IN THE MOUNT HOLLY FCST AREA FOR JANUARY AND PROBABLY
THROUGH A GOOD CHUNK OF EARLY FEBRUARY...AT LEAST AS MODELED BY THE
CFSV2. THIS FITS THE CPC DAY8-14 AND MONTHLY OUTLOOKS AS CURRENTLY
POSTED THIS MORNING.

VULNERABLE LOW TEMPERATURE RECORDS THAT WE ARE FCSTG TO BE APPROACHED
WITHIN 2 DEGREES ARE LISTED BELOW.

1/28
KRDG 2 2005
KMPO -4 2005

1/29
KRDG 2 2005
KMPO -4 2005
KTTN 4 2005
KGED 8 2000

FOR KPHL...THE JANUARY AVG TEMP IS CURRENTLY PROJECTED TO BE BETWEEN
27.1 AND 27.8 DEGREES OR ABOUT 5.5 DEGREES BELOW NORMAL...NOT THE
MAGNITUDE OF THE 60 DAYS OF PERSISTENT EXCESSIVE COLD OF INTERNATIONAL
FALLS MN (NEAR 10 DEGREES BELOW NORMAL) BUT STILL SIGNIFICANT.
SINCE LATE NOVEMBER...OUR AVG TEMP IN THE PHL CWA HAS AVG'D BELOW
NORMAL!

THE PROJECTED MONTHLY JANUARY AVG TEMP FOR PHL SHOULD BE THE
COLDEST SINCE 2004 WHEN THE AVG TEMPS WAS 26.1 DEGREES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 7 AM EST SUNDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...DRAG
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/GORSE/HEAVENER
MARINE...DRAG/GORSE
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jan 25, 8:26 PM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 PM EST SAT JAN 25 2014

PAZ054-055-270130-
CARBON-MONROE-
826 PM EST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SNOW SQUALLS ARE POSSIBLE LATE THIS EVENING. COLD GROUND
AND BELOW FREEZING TEMPERATURES WILL PERMIT SLIPPERY PAVEMENT TO
OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERSISTENT SUB-FREEZING TEMPERATURES WILL CONTINUE THROUGH AT LEAST
THE MIDDLE OF NEXT WEEK WITH SUBZERO NIGHTTIME LOWS AT TIMES. WIND
CHILL MAY DROP TO 20 BELOW EARLY TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-012>015-PAZ060>062-070-071-101>106-270130-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
826 PM EST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SNOW SQUALLS ARE POSSIBLE LATE THIS EVENING. COLD GROUND
AND BELOW FREEZING TEMPERATURES WILL PERMIT SLIPPERY PAVEMENT TO
OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND CHILL VALUES NEAR 10 BELOW ZERO MAY OCCUR WEDNESDAY MORNING.

AS A RESULT OF THE PERSISTENT COLD, RIVER ICE WILL BE THICKENING AND
INCREASING WITH THE POTENTIAL FOR A FEW ICE JAMS AND ASSOCIATED
FLOODING. WHERE AND WHEN THESE WILL FORM ARE UNKNOWN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-270130-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
826 PM EST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

SCATTERED SNOW SHOWERS LATE THIS EVENING MAY PRODUCE AN
ADDITIONAL DUSTING OF SNOW. COLD GROUND AND BELOW FREEZING
TEMPERATURES WILL PERMIT SLIPPERY PAVEMENT TO DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COLD CONDITIONS WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK. AS A RESULT OF THE COLD, RIVER ICE WILL BE THICKENING
AND INCREASING WITH THE POTENTIAL FOR A FEW ICE JAMS AND
ASSOCIATED FLOODING. WHERE AND WHEN THESE WILL FORM ARE UNKNOWNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-270130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
826 PM EST SAT JAN 25 2014

...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

A FEW SOUTHWEST WIND GUSTS TO 35 KNOTS ARE POSSIBLE LATER SUNDAY
NIGHT.

THERE IS A BETTER CHANCE FOR A PERIOD OF 35 KNOT NORTHWEST WIND
GUSTS
MONDAY EVENING.

A FREEZING SPRAY ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS
TUESDAY AND WEDNESDAY FOR FREEZING SPRAY RATES IN EXCESS OF THREE
TENTHS OF AN INCH PER HOUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 25, 6:23 PM EST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
623 PM EST SAT JAN 25 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-260500-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
623 PM EST SAT JAN 25 2014

...SLIPPERY TRAVEL OVERNIGHT ALONG WITH THE CHANCE OF SNOW
SHOWERS...

THE WIDESPREAD SNOW IS OVER FOR THE REGION. BUT THE COMBINATION OF
SOME SNOW MELT AND THE SNOW ITSELF WILL MAKE FOR SLIPPERY
TRAVELING CONDITIONS TONIGHT, ESPECIALLY ON UNTREATED AND LESS
TRAVELED UPON ROADWAYS.

IN ADDITION, THE COLD FRONT IS YET TO MOVE THROUGH. SNOW FLURRIES
AND EVEN SOME HEAVIER SNOW SHOWERS ARE OCCURRING IN WESTERN
PENNSYLVANIA. SOME OF THESE WILL MAKE IT ACROSS THE APPALACHIANS
AND INTO OUR AREA OVERNIGHT WITH THE GREATER CHANCES NORTH OF A LINE
FROM PHILADELPHIA TO ATLANTIC CITY. ANY SNOW SHOWERS COULD PRODUCE
LOCALIZED ADDITIONAL ACCUMULATIONS AND MAKE TRAVEL THAT MUCH
HAZARDOUS.

IF DRIVING TONIGHT, PLEASE BE CAUTIOUS AND GIVE YOURSELF EXTRA
TIME TO REACH YOUR DESTINATION. MORE THAN DOUBLE OR TRIPLE THE
DISTANCE BETWEEN YOURSELF AND THE VEHICLES AROUND YOU TO GIVE
YOURSELF ENOUGH TIME TO RESPOND TO CHANGING ROAD CONDITIONS.
Special weather statement, Jan 25, 8:56 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EST SAT JAN 25 2014

DEZ001-MDZ008-012-015-PAZ070-101-102-104-260315-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-KENT MD-
NEW CASTLE DE-QUEEN ANNE'S MD-WESTERN CHESTER PA-
856 PM EST SAT JAN 25 2014

...A LINE OF SCATTERED SNOW SHOWERS AND POSSIBLE SNOW SQUALLS WILL
AFFECT PARTS OF CECIL...CHESTER...DELAWARE...KENT...NEW
CASTLE...SOUTHERN MONTGOMERY AND WESTERN QUEEN ANNE'S COUNTIES...

SNOW SHOWERS AND SNOW SQUALLS ARE MOVING THROUGH THE LOWER
SUSQUEHANNA VALLEY. THE LINE WAS GENERALLY MOVING EAST AT 40 MPH AND
SHOULD REACH NORTHERN DELMARVA AND THE WESTERN PHILADELPHIA
SUBURBS BETWEEN 10 PM AND 1030 PM.

WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE AS THESE SNOW SHOWERS AND
POSSIBLE SNOW SQUALLS MOVE THROUGH. THE SNOW WILL RAPIDLY DROP
VISIBILITIES TO LESS THAN HALF A MILE AND COULD PUT DOWN A QUICK
HALF INCH OF SNOW.

MOTORISTS ARE ADVISED TO BE ON THE ALERT FOR RAPIDLY CHANGING DRIVING
CONDITIONS. THESE SNOW SHOWERS AND POSSIBLE SNOW SQUALLS COULD AFFECT
INTERSTATE 95, THE PENNSYLVANIA TURNPIKE AND ROUTES 301 AND U.S. 50
IN THE EASTERN SHORE.

LAT...LON 3904 7632 3900 7618 3914 7629 3926 7623
      3944 7600 3952 7599 3972 7623 3979 7605
      4011 7595 4012 7514 4006 7526 4002 7522
      3962 7560 3959 7559 3908 7597 3888 7620
      3892 7622 3883 7638

TFG
Special weather statement, Jan 25, 10:16 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 PM EST SAT JAN 25 2014

DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021-PAZ070-101-102-
260415-
CAMDEN NJ-CAROLINE MD-CECIL MD-CUMBERLAND NJ-DELAWARE PA-
EASTERN CHESTER PA-GLOUCESTER NJ-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-WESTERN CHESTER PA-
1016 PM EST SAT JAN 25 2014

...AN AREA OF SNOW SHOWERS AND POSSIBLY A SNOW SQUALL WILL AFFECT
CECIL...CHESTER...DELAWARE...GLOUCESTER...KENT...NEW
CASTLE...NORTHERN CAROLINE...NORTHERN KENT...NORTHERN
TALBOT...NORTHWESTERN CUMBERLAND...QUEEN ANNE'S...SALEM AND SOUTHERN
CAMDEN COUNTIES...

AT 1012 PM EST...A SNOW SQUALL WAS LOCATED FROM DOWNINGTOWN TO 7
MILES WEST OF LONG GREEN...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SNOW SQUALL. THE SNOW
WILL RAPIDLY DROP VISIBILITIES TO LESS THAN HALF A MILE AND COULD
PUT DOWN A QUICK HALF INCH OF SNOW.

MOTORISTS ARE ADVISED TO BE ON THE ALERT FOR RAPIDLY CHANGING DRIVING
CONDITIONS. THESE SNOW SHOWERS AND POSSIBLE SNOW SQUALLS COULD AFFECT
INTERSTATE 95, THE PENNSYLVANIA TURNPIKE AND ROUTES 301 AND U.S. 50
IN THE EASTERN SHORE.

LAT...LON 3905 7631 3900 7621 3918 7628 3944 7600
      3952 7599 3972 7622 3977 7607 4011 7568
      3971 7480 3930 7531 3946 7555 3959 7555
      3947 7558 3923 7539 3872 7601 3883 7620
      3893 7623 3889 7628 3893 7638

FORECASTER:
JOHNSON
Special weather statement, Jan 25, 10:54 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1054 PM EST SAT JAN 25 2014

NJZ001-007>009-PAZ054-055-060>062-102>106-260445-
BERKS PA-CARBON PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-
WESTERN MONTGOMERY PA-
1054 PM EST SAT JAN 25 2014

...A SNOW SQUALL WILL AFFECT BERKS...CARBON...EAST CENTRAL CHESTER...
HUNTERDON...LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON...SUSSEX...
WARREN...WESTERN BUCKS AND WESTERN MORRIS COUNTIES...

AT 1048 PM EST...A SNOW SQUALL WAS LOCATED FROM QUICKTOWN TO
BERNVILLE...MOVING EAST AT 40 MPH.

WIND GUSTS OF UP TO 35 MPH ARE POSSIBLE AS THESE SNOW SQUALLS MOVE
THROUGH. THE SNOW WILL RAPIDLY DROP VISIBILITIES TO LESS THAN HALF A
MILE AND COULD PUT DOWN A QUICK HALF INCH OF SNOW.

THIS SNOW SQUALL WILL BE NEAR GILBERT AROUND 1100 PM...STROUDSBURG
AROUND 1115 PM...TRUMBAUERSVILLE AROUND 1130 PM AND BEDMINSTER AROUND
1145 PM.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. MOTORISTS ARE ADVISED TO BE ON
THE ALERT FOR RAPIDLY CHANGING DRIVING CONDITIONS. THESE SNOW
SQUALLS WILL AFFECT INTERSTATES 80 AND 78.

LAT...LON 4121 7437 3998 7528 4006 7536 4002 7541
      4006 7555 4012 7546 4024 7560 4015 7585
      4044 7636 4052 7629 4058 7603 4074 7577
      4089 7597 4101 7574 4110 7576 4123 7554
      4126 7513 4116 7515 4109 7502 4136 7469

FORECASTER:
JOHNSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 10:16 PM ESTSpecial Weather StatementPHIGloucester, Salem59 min
Jan 26, 6:29 AM ESTSmall Craft AdvisoryPHI8 hr
Jan 26, 3:07 PM ESTWind Chill AdvisoryPHIHunterdon, Sussex, Warren44 hr
Jan 26, 3:20 PM ESTSmall Craft AdvisoryPHI45 hr
Jan 26, 3:20 PM ESTHeavy Freezing Spray AdvisoryPHI45 hr
Jan 25, 8:56 PM ESTSpecial Weather StatementPHIChester, Delaware79 min

Nearby

Special Weather Statements in Pennsylvania, 2014Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.